MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number SEE SECTION H.10
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Arthralgia (2355)
Date of Event 03/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is improper implant size selection.
 
Event or Problem Description
The patient had right side si joint arthrodesis in (b)(6) 2018 where three implants were placed.The patient complained of radicular pain following the procedure.The surgeon determined that the cranial positioned implant had breached the neuroforamen.Five days after the initial procedure, the surgeon performed a revision procedure where he removed the implant.The patient's radicular pain symptoms resolved following the revision procedure.
 
Additional Manufacturer Narrative
The patient complained of continued non-radicular pain after one right side si joint implant was removed in (b)(6) 2018 and requested that the remaining right side si joint implants be removed.In (b)(6) 2018, the surgeon removed the remaining two implants.The status of the patient following the removal revision is not known.Part numbers, lot numbers, manufacturing dates, expiration dates and udi/gtin numbers: 2nd (middle): ifuse implant, p/n 7045-90, lot# 493982, mfd.08/10/17, exp.2022-08-10, udi (b)(4).3rd (inferior): ifuse implant, p/n 7040-90, lot# 493928, mfd.05/25/17, exp.2022-05-25, udi (b)(4).

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
3055 olin avenue
suite 2200
san jose CA 95128 2066
MDR Report Key7222807
Report Number3007700286-2018-00008
Device Sequence Number2248210
Product Code OUR
UDI-Device Identifier00859256003316
UDI-Public00859256003316
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model NumberSEE SECTION H.10
Device Lot NumberSEE SECTION H.10
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age46 YR